Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2013, 5:21 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2013, 5:21 PM CDT (22:21 UTC)
- Expired
- May 16, 2013, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS53 KLBF 162221
SVRLBF
NEC041-162300-
/O.NEW.KLBF.SV.W.0012.130516T2221Z-130516T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT THU MAY 16 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 600 PM CDT
* AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUMRO...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...BLOCK HILL BASIN...
ANSLEY...MASON CITY...GAVIN SIDING AND WESTERVILLE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 290 AND 307.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4104 9936 4104 9957 4111 9964 4143 9937
4125 9919 4112 9920
TIME...MOT...LOC 2221Z 231DEG 18KT 4110 9947
HAIL...1.00IN
WIND...60MPH
$$
JACOBS3 follow-up statements
157
WWUS53 KLBF 162231
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM CDT THU MAY 16 2013
NEC041-162300-
/O.CON.KLBF.SV.W.0012.000000T0000Z-130516T2300Z/
CUSTER NE-
531 PM CDT THU MAY 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CUSTER COUNTY UNTIL 600 PM CDT...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INTERSECTION
OF HIGHWAY 183 AND CUMRO ROAD...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOCK HILL BASIN...ANSLEY...MASON CITY AND GAVIN SIDING.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 291 AND 307.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4104 9936 4106 9954 4113 9957 4143 9937
4125 9919 4112 9920
TIME...MOT...LOC 2231Z 231DEG 18KT 4113 9942
HAIL...1.00IN
WIND...60MPH
$$
JACOBS271
WWUS53 KLBF 162243
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT THU MAY 16 2013
NEC041-162300-
/O.CON.KLBF.SV.W.0012.000000T0000Z-130516T2300Z/
CUSTER NE-
543 PM CDT THU MAY 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 600 PM CDT...
AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON CITY...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANSLEY...MASON CITY AND GAVIN SIDING.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 292 AND 307.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 76 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4109 9937 4113 9943 4119 9950 4143 9937
4125 9919 4112 9920
TIME...MOT...LOC 2243Z 231DEG 18KT 4123 9936
HAIL...1.00IN
WIND...60MPH
$$
JACOBS486
WWUS53 KLBF 162259
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT THU MAY 16 2013
NEC041-162304-
/O.EXP.KLBF.SV.W.0012.000000T0000Z-130516T2300Z/
CUSTER NE-
559 PM CDT THU MAY 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY
WILL EXPIRE AT 600 PM CDT/500 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 4109 9937 4113 9943 4119 9950 4143 9937
4125 9919 4112 9920
TIME...MOT...LOC 2254Z 231DEG 18KT 4126 9930
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:49 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 16, 3:49 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT THU MAY 16 2013 .SYNOPSIS... ISSUED AT 350 PM CDT THU MAY 16 2013 AT H5 CLOSED CUT OFF LOW MEANDERING OVER THE SOUTHERN PLAINS SLOWLY MOVING EAST TOWARDS THE TENNESSEE VALLEY. TROUGH OVER NORTHEAST CONUS AND TROUGH OFF THE WEST COAST. STRONG WAVE LIFTING NORTHEAST OVER NEBRASKA. && .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 350 PM CDT THU MAY 16 2013 CONVECTION IS ONGOING ACROSS SOUTHWEST NEBRASKA AS A COMPACT MID LEVEL CIRCULATION MOVES EAST OUT OF NORTHEAST COLORADO. LAPSE RATES ARE STEEP...AND LATEST LAPS ANALYSIS INDICATES GREATER THAN 1000 J/KG OF CAPE AVAILABLE WITHIN AN ATMOSPHERE CHARACTERIZED BY 0-6KM SHEAR OF 30KTS OR SO. ADDITIONAL SEVERE STORMS MAY BE POSSIBLE THROUGH THE AFTERNOON INTO THE OVERNIGHT BUT SHIFT EAST WITH THE MID LEVEL WAVE. OTHERWISE HEIGHTS BUILD ACROSS THE CENTRAL PLAINS ON FRIDAY WHICH SHOULD PROVIDE FOR A WARM DAY. HIGHS APPROACHING 90 WILL BE POSSIBLE SOUTH OF THE INTERSTATE 80 CORRIDOR. A WARM FRONT WILL SET UP ALONG THE SOUTH DAKOTA BORDER BY LATE AFTERNOON...AND WHEN COMBINED WITH ANOTHER WEAK WAVE PASSAGE...ADDITIONAL STORMS MAY BE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA BY LATE AFTERNOON FRIDAY. ANY STORM THAT FORMS WOULD HAVE THE POTENTIAL TO ONCE AGAIN BE ON THE STRONG SIDE...IF NOT SEVERE...AS SUFFICIENT CAPE AND SHEAR IS AVAILABLE. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 350 PM CDT THU MAY 16 2013 MODELS IN FAIR AGREEMENT THROUGH SUNDAY AND THEN MODELS HAVING MAJOR DIFFERENCES WITH UPPER PATTERN. EC AND ENSEMBLE MEANS ARE IN BETTER AGREEMENT IN LONG TERM WITH GFS THE OUTLIER. RIDGE SHARPENS OVER THE NORTHERN PLAINS ON FRIDAY WITH NUMEROUS WAVES MOVING NORTH JUST TO THE WEST OF FORECAST AREA. SURFACE LOW OVER THE BLACKHILLS AND TROUGH THROUGH THE PANHANDLE OF NEBRASKA DRY LINE INTO THE TEXAS PANHANDLE...STATIONARY BOUNDARY WARM FRONT OVER SOUTH CENTRAL SOUTH DAKOTA. WARM SECTOR IS CAPPED FRIDAY EVENING WITH WEAKER CAP NORTH NEAR BOUNDARY IN SOUTH CENTRAL SOUTH DAKOTA. SATURDAY STILL LOOKS TO BE BEST DAY FOR SEVERE OVER WESTERN NEBRASKA WITH GOOD SETUP. BULK SHEAR NUMBERS LOOK GOOD TO GET SOME SUPER CELLS. INVERTED TROUGH MOVING ACROSS WESTERN NEBRASKA. 700MB WAVE MOVING EAST THROUGH THE AFTERNOON WITH WIDE SPREAD ASCENT AHEAD OF THE SYSTEM AND DIVERGENCE ALOFT. HIGHS IN THE 80S SATURDAY COOLING TO THE 70S SUNDAY BEHIND THE FRONT. UPPER CLOSED LOW OVER NORTHERN NEBRASKA SOUTH DAKOTA BORDER WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MID WEEK. MAY HAVE TO TREND FORECAST HIGH TEMPERATURES DOWN SOME MORE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 350 PM CDT THU MAY 16 2013 AVIATION CONCERNS OVER THE NEXT 24 HOURS CENTER AROUND THE CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING HOURS. SHOWER ACTIVITY CONTINUES AT KVTN...WITH ALL SHOWERS NOW NORTH AND EAST OF KLBF. SHORT TERM MODELS ARE FAVORING THE REDEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON. FORECASTER CONFIDENCE IS HIGH ENOUGH IN THIS SOLUTION TO INCLUDE -TSRA IN THE TAF. A FEW STRONG STORMS ARE POSSIBLE...WHICH COULD BRING TEMPO IFR OR LOWER CONDITIONS. HOWEVER...STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED AND HAVE LEFT ANY MENTION OF SUB VFR CONDITIONS OUT OF THE TAF FOR NOW. ALL PRECIP ACTIVITY OVER WESTERN NEBRASKA SHOULD COME TO AN END THIS EVENING WITH VFR CONDITIONS PREVAILING THROUGH 18Z FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...JACOBS LONG TERM...POWER AVIATION...JACOBS
Hazardous weather outlook, May 16, 4:14 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 414 PM CDT THU MAY 16 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-172115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 414 PM CDT THU MAY 16 2013 /314 PM MDT THU MAY 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF CENTRAL AND SOUTHWEST NEBRASKA THIS EVENING BY 10 PM CDT AND OUT OF NORTH CENTRAL NEBRASKA AROUND MIDNIGHT CDT. IN THE MEANTIME...THERE IS A RISK OF LARGE HAIL AND DAMAGING WIND UNTIL 8 PM CDT IN CENTRAL AND SOUTHWEST NEBRASKA. A WARM FRONT LIFTING NORTH ACROSS NEBRASKA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AS THE FRONT STALLS ALONG THE NEBRASKA-SOUTH DAKOTA BORDER AND ANOTHER SYSTEM MAKES ITS WAY INTO WESTERN NEBRASKA. THUNDERSTORMS ARE EXPECTED TO PRODUCE GUSTY WIND AND HAIL FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA AGAIN SATURDAY WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER RISK. A FRONT FROM THE PACIFIC NORTHWEST CROSSING THE ROCKIES IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Special weather statement, May 16, 2:46 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT THU MAY 16 2013 NEZ070-071-162030- FRONTIER NE-HAYES NE- 246 PM CDT THU MAY 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND WESTERN FRONTIER COUNTIES UNTIL 330 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PALISADE...OR 13 MILES SOUTH OF HAYES CENTER...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAYES CENTER... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA... MARENGO... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, May 16, 3:01 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
301 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 9 S HAYES CENTER 40.38N 101.02W
05/16/2013 E1.00 INCH HAYES NE PUBLIC
HAIL IS COVERING THE GROUND WITH THE LARGEST STONES BEING
QUARTER SIZED.
&&
SNIVELYSpecial weather statement, May 16, 3:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT THU MAY 16 2013 NEZ037-059-162115- LINCOLN NE-LOGAN NE- 333 PM CDT THU MAY 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN AND NORTHERN LINCOLN COUNTIES UNTIL 415 PM CDT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BIRDWOOD...OR 8 MILES NORTH OF NORTH PLATTE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STAPLETON... GANDY... TARBOZ LAKE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 85 AND 120. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 221 AND 244. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 11. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JACOBS
Special weather statement, May 16, 3:43 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT THU MAY 16 2013 NEZ059-070-071-162130- FRONTIER NE-HAYES NE-LINCOLN NE- 343 PM CDT THU MAY 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...EASTERN HAYES AND WESTERN FRONTIER COUNTIES UNTIL 430 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LAKE MALONEY STATE RECREATION AREA TO 6 MILES WEST OF RED WILLOW RESERVOIR STATE RECREATION AREA...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CURTIS... WELLFLEET... RED WILLOW RESERVOIR STATE RECREATION AREA.... MAYWOOD... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... BRADY... MOOREFIELD... DANCING LEAF EARTH LODGE... STOCKVILLE... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 189 AND 202. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 28 AND 75. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, May 16, 3:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST 2 WSW MAYWOOD 40.65N 100.66W
05/16/2013 E50 MPH FRONTIER NE 911 CALL CENTER
ESTIMATED WIND GUST OF 50 MPH.
&&
SJACOBSSpecial weather statement, May 16, 4:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 441 PM CDT THU MAY 16 2013 NEZ008-009-026-162230- BLAINE NE-BROWN NE-ROCK NE- 441 PM CDT THU MAY 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCK...SOUTHEASTERN BROWN AND NORTHEASTERN BLAINE COUNTIES UNTIL 530 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF HAWLEY FLATS...OR 11 MILES NORTH OF BREWSTER...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JOHNSONS CORNER... DUFF... ROSE... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 50 AND 67. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:15 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 30 min |
| May 16, 2:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.